MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550340
Medical Device Problem Codes Burst Container or Vessel (1074); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was attempted to be used in the airway via bronchoscope during a frozen lung biopsy procedure performed on (b)(6) 2024.During preparation, the balloon burst when the pressure was applied.The procedure was completed with another cre pulmonary dilatation balloon.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.Additional information received on june 23, 2024.It was reported that the balloon burst when the pressure was applied at 8atm.Additionally, it was confirmed that the balloon was leaking liquid when inflated inside the patient.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: the returned cre pulmonary balloon was analyzed, and a visual and microscopic examination found the balloon was torn longitudinally.No damages were found on the catheter of the device.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of the balloon burst was not confirmed.The longitudinal tear found could have been interpreted by the customer as the reported event of a balloon burst.The balloon was found to be torn longitudinally, likely due to factors encountered during the procedure, such as excess pressure, the interaction with other devices, or anatomical affairs.However, it is possible that interaction with any sharp surface during the procedure could have created friction, causing the balloon to be torn longitudinally.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was attempted to be used in the airway via bronchoscope during a frozen lung biopsy procedure performed on (b)(6) 2024.During preparation, the balloon burst when the pressure was applied.The procedure was completed with another cre pulmonary dilatation balloon.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Additional Manufacturer Narrative
Additional information: block b5 has been updated based on additional information received june 23, 2024.Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Event or Problem Description

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19558509
Report Number3005099803-2024-02792
Device Sequence Number4850640
Product Code KTI
UDI-Device Identifier08714729456223
UDI-Public08714729456223
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00550340
Device Catalogue Number5034
Device Lot Number0032838189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/23/2024
09/10/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/16/2024
10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight65 KG